MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 36MM I.D. SIZE E NEUTRAL LINER; PROTHESIS, HIP

ZIMMER BIOMET, INC. G7 36MM I.D. SIZE E NEUTRAL LINER; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a total hip arthroplasty, the surgical nurse opened the implant to be delivered to the sterile field, but noticed the inside packaging was compromised and the plastic was crushed and damaged.There was no damage to the outer packaging.Surgery was completed using another device of the same size with no surgical delay.No additional information available.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: country: canada.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;d9;g3;h2;h3;h6.Product was returned and evaluated.Visual review of the provided photos and returned product found that the sterile packaging blisters exhibit damage consistent with thermal damage.Sterility had been breached.Review of the device history records identified no deviations or anomalies during manufacturing.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Medical records were not provided.The condition of the device when it left zimmer biomet is considered non-conforming to specification.The root cause of the reported event can be attributed to an operator error during packaging.This complaint was confirmed by evaluation of the provided photos and returned product.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
G7 36MM I.D. SIZE E NEUTRAL LINER
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18967803
Report Number0001822565-2024-01009
Device Sequence Number12315378
Product Code LPH
UDI-Device Identifier00889024519909
UDI-Public(01)00889024519909(17)281023(10)66273061
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K190660
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number30103605
Device Lot Number66273061
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown